MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZLB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/02/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a tecnis multifocal intraocular lens (model zlb00, +23.0 diopter) was explanted in a secondary surgical procedure from the right eye of a female patient because of a refractive error.No incision enlargement, no suture used and no patient injury was reported.No further information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation ¿ yes, returned to manufacturer on 6/13/2017 device evaluation: the device was returned to the manufacturer.Visual inspection was performed and lens was observed cut in pieces, most probably to make explant possible.Considering the condition of the lens, additional analysis is not possible.The customer's reported complaint cannot be confirmed.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed no similar complaints were received for this order number to date.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the device based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.
 
Additional Manufacturer Narrative
During follow up it was reported by the account that the patient is doing well, and they replaced the lens with a bausch and lomb lens.The account did not have further information regarding the event.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6596078
Report Number9614546-2017-00477
Device Sequence Number11079368
Product Code MFK
UDI-Device Identifier05050474560734
UDI-Public(01)05050474560734(17)190416
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date04/16/2019
Device Model NumberZLB00
Device Catalogue NumberZLB00U0230
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2017
Initial Date Received by Manufacturer 05/04/2017
Supplement Date Received by Manufacturer07/11/2017
08/07/2017
Initial Report FDA Received Date05/26/2017
Supplement Report FDA Received Date08/04/2017
09/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;